The main aim of this paper is to introduce and study the subclass of not necessarily continuous, normal random operators, establishing connections with other subclasses of random operators, as well as with the existing concept of random projection operator-valued measure. Hence, after recalling some basic facts regarding random operators on a complex separable Hilbert space, theorems about transforming the class of not necessarily continuous decomposable random operators into the class of purely contractive random operators are proved. These are applied to obtain integral representations for not necessarily continuous normal or self-adjoint random operators on a Hilbert space with respect to the corresponding random projection operator-valued measures.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Another way to define the composition of a pair of (continuous) random operators can be found in  Section 4.
For a specific study of pure contractions, see . Moreover, for \(H_1 = H_2 = H\), these form a special subclass of the class of completely non-unitary contractions introduced and studied in , for which the unitary dilation is a bilateral shift of multiplicity \(\dim H\) (see [16, Corollary 7.5]).
Azzouz, A., Messirdi, B., Djellouli, G.: New results on the closedness of the product and sum of closed linear operators. Bull. Math. Anal. Appl. 3(2), 151–158 (2011)
Gaşpar, P., Popa, L.: Stochastic mappings and random distribution fields. A correlation approach correlation approach. Monatshefte für Mathematik. https://doi.org/10.1007/s00605-018-1234-3
Gaşpar, P., Popa, L.: Stochastic mappings and random distribution fields II. Stationarity. Mediterr. J. Math. 13(4), 2229–2252 (2016)
Gaşpar, P., Popa, L.: Stochastic mappings and random distribution fields III. Module propagators and uniformly bounded linearly stationarity. J. Math. Anal. Appl. 435(2), 1229–1240 (2016)
Gaşpar, P., Sida, L.: Periodically correlated multivariate second order random distribution fields and stationary cross correlatedness. J. Funct. Anal. 267, 2253–2263 (2014)
Gustafson, K., Mortad, M.H.: Unbounded products of operators and connections to Dirac-type operators. Bul. Sci. Math. 138(5), 626–642 (2014)
Hackenbroch, W.: Random Operators (M. Megan, N. Suciu, eds.), The National Conference on Mathematical Analysis and Applications,West University of Timişoara, pp. 135–146 (2000)
Hackenbroch, W.: Point localization and spectral theory for symmetric random operators. Arch. Math. 92, 485–492 (2009)
Kakihara, Y.: Multidimensional Second Order Stochastic Processes. World Scientific Publ. Comp, River Edge (1997)
Kaufmann, W.E.: Closed operators and pure contractions in Hilbert space. Proc. AMS 87(1), 83–87 (1983)
Lennon, M.J.J.: On sums and products of unbounded operators in hilbert space. Trans. AMS 198, 273–285 (1974)
Rudin, W.: Functional Analysis, 2nd edn. McGraw-Hill, New York (1991)
Schmüdgen, K.: Unbounded Operator Algebras and Representation Theory, Operator Theory: Advances and Applications, vol. 37. Springe, Basel (1990)
Schmüdgen, K.: Unbounded Self-adjoint Operators on Hilbert space, Graduate Texts in Mathematics, Vol. 265. Springer, Dodrecht (2012)
Skorohod, A.V.: Random Linear Operators. D. Reidel Publ. Comp, Dardrecht (1984)
Sz.-Nagy, B., Foiaş, C., Bercovici, H., Kérchy, L.: Harmonic Analysis of Operators on Hilbert Space. Springer, New York, Revised and Enlarged Edition, (2010)
Thang, D.H.: Random operators in Banach space. Probab. Math. Stat. 8, 155–157 (1987)
Thang, D.H.: The adjoint and the composition of random operators. Stoch. Stoch. Rep. 54, 53–73 (1995)
Thang, D.H.: Series and spectral representations of random stable mappings. Stoch. Stoch. Rep. 64, 33–49 (1998)
Thang, D.H.: Random mappings on infinite dimensional spaces. Stoch. Stoch. Rep. 64, 51–73 (1998)
Thang, D.H., Ng. Thinh, : Random bounded operators and their extension. Kyushu J. Math. 58(25), 257–276 (2004)
Thang, D.H.: Transforming random operators into random bounded operators. Random Oper. Stoch. Equ. 16, 293–302 (2008)
Thang, D.H., Thinh, N.: Generalized random operators on a Hilbert space. Stoch: An Intern. J. Probab. Stoch. Proc. 85(6), 1040–1059 (2013)
Thang, D.H., Thinh, N., Quy, T.X.: Generalized random spectral measures. J. Theor. Probab. 27, 576–600 (2014)
Thang, D.H., Quy, T.X.: On the Spectral Theorem for Random Operators. Southeast Asian Bull. Math. 41, 271–286 (2017)
I express hereby my gratitude to the referees for their careful reading of the manuscript and their comments and suggestions, which led to considerable improvement of the paper. This work was partially supported by the European Union through the European Regional Development Fund (ERDF) under the Competitiveness Operational Program (COP) through a project entitled Novel Bio-inspired Cellular Nano-architectures, Grant POC-A1.1.4-E-2015 nr. 30/01.09.2016.
About this article
Cite this article
Gaşpar, P. On Random Normal Operators and Their Spectral Measures. J Theor Probab 32, 2088–2110 (2019). https://doi.org/10.1007/s10959-018-0870-9
- Stochastic mappings
- Random operator
- Normal random operator
- Self-adjoint random operator
- Random projection operator-valued measure
- Integral representation
Mathematics Subject Classification